Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Loestrin Advisable In Case Of Hypothyroidism?

I started taking Loestrin 24 a year ago and 2 months after taking it i was diagnosed with hypothyroid. Within the 2 months that i was taking the Loestrin 24 my TSH levels increaased significantly. Could there be a connection between Loestrin 24 and hypothyroid. I am 30 I used to wigh 110lbs and over the past year have 13 lbs since being diagnosed with hypothyroid. I am on synthroid and my blood levels are all fine now but I am still gaining weight
Thu, 29 Dec 2016
Report Abuse
Hematologist 's  Response
Hi, dear
I have gone through your question.
I can understand your concern.

You have hypothyroidism and you are taking synthroid for that. You are also taking loestrin. It contains ethinyl estradiol. It interact with your synthroid so you need to set the dosage of synthroid accordingly.

Your weight gain and other symptoms are due to uncontrolled hypothyroidism. So consult your doctor and set the dosage. Don't stop any drug without advice.

Hope I have answered your question.
If you have any doubts then feel free to ask me. I will be happy to answer.
Thanks for using health care magic. Wish you very good health.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Thyroid disease


Loading Online Doctors....
Is Loestrin Advisable In Case Of Hypothyroidism?

Hi, dear I have gone through your question. I can understand your concern. You have hypothyroidism and you are taking synthroid for that. You are also taking loestrin. It contains ethinyl estradiol. It interact with your synthroid so you need to set the dosage of synthroid accordingly. Your weight gain and other symptoms are due to uncontrolled hypothyroidism. So consult your doctor and set the dosage. Don t stop any drug without advice. Hope I have answered your question. If you have any doubts then feel free to ask me. I will be happy to answer. Thanks for using health care magic. Wish you very good health.